• Did chemo zap away my cartilage?

    Asked by jerristone on Tuesday, June 4, 2013

    Did chemo zap away my cartilage?

    I went through 24 rounds of chemo, plus 35 rads, and finished everything about a year ago. Doing well. EXCEPT, about halfway into my chemo treatments my hips started hurting. We thought it would go away once the chemo was over. It didn't. I tried physical therapy, injections, and very little relief from pain. Arthogram MRI shows there is NO CARTILAGE left in either of my hips. I am now scheduled for a total hip replacement at the end of this month so I can move without pain again. I can't find anything documented stating that chemo can cause this, but it's just too much of a coincidence, and, the hip surgeon says he replaces joints for many women who have gone through chemo. Has anyone else experienced anything like this?

    2 Answers from the Community

    • YogaJean's Avatar

      No experience with this, but chemo can do different things to different people. It does have a drying out effect and I can see this would be likely to happen. Whatever the cause, you'll hopefully feel better and with newer surgery (from the front of the body), hopefully, you'll recover and feel great soon!

      over 3 years ago
    • geekling's Avatar

      I wish I knew something to tell you but I don't except that all western medicine seems to be a trade off for something horribly else.

      Hoping for the best you can possibly be for you.

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.